Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is taking neurontin and nitrazepam for auditory hallucinations and insomnia safe in an elderly person?

Hi, my grandma aged 89 is presenting with auditory hallucinations, gradual loss of memory,doubtful nature etc for last 3-4 years. she has irrelevant talks and significant insomnia also. Is this age related problem or a psychiatric problem? we have consulted a doctor and she gave Qutipin 25mg, neurobion frote and nitrazepam. Sir, does neurobion have any action in her symptoms other than as a nutritive support? Thankfully, Joe
Wed, 10 Sep 2014
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
It sounds like your grandmother has dementia, a different type than Alzheimers. This would be an organic condition related to aging that results in psychiatric symptoms and cognitive problems. The neurobion supplies vitamin B12 which is useful in B12 deficiency/pernicious anemia. This condition can also cause symptoms of dementia so the neurobion may be prescribed for more than nutritive support. The Qutipin is an antipsychotic that might help with the hallucinations, the nitrazepam a valium-like drug that may help her sleep better and calm her down.
Combinations of medicines always carry some risk, especially in very elderly patients like your grandma. They can be safely given, but her condition needs to be closely monitored at all times to be sure side effects are not happening. Hope this answers your query.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My brother is taking antipsychotic mediacation for schizo-effective disorders. The medicine is not helping him. He hears voices. He has trouble...

Recent questions on  Beta-lactam

doctor1 MD

I just started taking a drug called Metoprolol for irregular heart beat (premature supraventirbular beats). 50 m/day. have been having several...

doctor1 MD

I am a 25year old male. I am, now prescribed risperidone and found my sweet spot at 1mg. I was earlier prescribed Zoloft 100mg which did not work...

doctor1 MD

I have been diagnosed with BPH. My prostate is 2X the normal size. I am taking Avodart and Flowmax. I had a hip replacement 3 years ago and am...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.